Alert archive / Florida / Small Craft Advisories in 2026

Small Craft Advisory 2, NWS Key West, FL

January 14, 2026

NWS Key West, FL issued this small craft advisory at Jan 14, 2026, 10:33 PM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2026, 10:33 PM EST (03:33 UTC)
Expired
Jan 16, 2026, 10:04 AM EST
In force
36 hr
Issued by
NWS Key West, FL

The text

As transmitted.

597 
WHUS72 KKEY 150333
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1033 PM EST Wed Jan 14 2026

GMZ033-034-151145-
/O.NEW.KKEY.SC.Y.0002.260115T0333Z-260115T2200Z/
Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM
out and beyond 5 fathoms-
Gulf of America including Dry Tortugas and Rebecca Shoal Channel-
1033 PM EST Wed Jan 14 2026

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...West winds increasing to near 20 knots overnight.

* WHERE...Gulf waters beyond 5 fathoms including the Dry 
  Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
6 follow-up statements
247 
WHUS72 KKEY 150926
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
426 AM EST Thu Jan 15 2026

GMZ031-032-035-042>044-052>055-072>075-151600-
/O.EXB.KKEY.SC.Y.0002.000000T0000Z-260116T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulfside from Craig Key to west end of Seven Mile
Bridge-
Gulf of America from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
426 AM EST Thu Jan 15 2026

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...West to northwest winds increasing to near 30 kt. Gusts
  up to 35 knots. Seas building to 7 to 10 ft in the Straits of 
  Florida.

* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the nearshore Gulf waters.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ033-034-151600-
/O.EXT.KKEY.SC.Y.0002.000000T0000Z-260116T1600Z/
Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM
out and beyond 5 fathoms-
Gulf of America including Dry Tortugas and Rebecca Shoal Channel-
426 AM EST Thu Jan 15 2026

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...West to northwest winds increasing to near 30 knots.
  Gusts up to 35 knots. Seas building to 8 to 10 feet.

* WHERE...Gulf waters beyond 5 fathoms including the Dry 
  Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

MJV
428 
WHUS72 KKEY 151556
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1056 AM EST Thu Jan 15 2026

GMZ031>035-042>044-052>055-072>075-160000-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-260116T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulfside from Craig Key to west end of Seven Mile
Bridge-
Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM
out and beyond 5 fathoms-
Gulf of America including Dry Tortugas and Rebecca Shoal Channel-
Gulf of America from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1056 AM EST Thu Jan 15 2026

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...West to northwest winds, becoming northwest increasing to
  near 30 knots. Gusts up to near 35 knots. Seas building to 7 to
  10 ft in the Straits of Florida.

* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the nearshore Gulf waters.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
972 
WHUS72 KKEY 152122
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
422 PM EST Thu Jan 15 2026

GMZ031>035-042>044-052>055-072>075-160530-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-260116T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM
out and beyond 5 fathoms-
Gulf of America including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
422 PM EST Thu Jan 15 2026

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...West to northwest winds, becoming northwest increasing 
  to near 30 knots. Gusts up to near 35 knots. Seas building to 
  7 to 10 ft in the Straits of Florida.

* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the nearshore Gulf waters.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
903 
WHUS72 KKEY 160333
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1033 PM EST Thu Jan 15 2026

GMZ031>035-042>044-052>055-072>075-161145-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-260116T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM
out and beyond 5 fathoms-
Gulf of America including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1033 PM EST Thu Jan 15 2026

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northwest to northerly breezes near 25 knots. Seas 8 to
  10 ft in the western Florida Straits and deep Gulf waters. Seas
  7 to 9 on remaining Florida Straits and nearshore waters west of
  the Marquesas Keys.
 
* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the nearshore Gulf waters.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
728 
WHUS72 KKEY 160924
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
424 AM EST Fri Jan 16 2026

GMZ031>035-042>044-052>055-072>075-161600-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-260116T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulfside from Craig Key to west end of Seven Mile
Bridge-
Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM
out and beyond 5 fathoms-
Gulf of America including Dry Tortugas and Rebecca Shoal Channel-
Gulf of America from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
424 AM EST Fri Jan 16 2026

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North to northeast breezes near 20 knots. Seas 7 to 8 ft
  in the western Florida Straits and deep Gulf waters. Seas 5 to 7
  feet on remaining Florida Straits and nearshore waters west of
  the Marquesas Keys.

* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the nearshore Gulf waters.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

MJV
971 
WHUS72 KKEY 161504
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1004 AM EST Fri Jan 16 2026

GMZ031>035-042>044-052>055-072>075-161615-
/O.CAN.KKEY.SC.Y.0002.000000T0000Z-260116T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulfside from Craig Key to west end of Seven Mile
Bridge-
Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM
out and beyond 5 fathoms-
Gulf of America including Dry Tortugas and Rebecca Shoal Channel-
Gulf of America from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1004 AM EST Fri Jan 16 2026

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have decreased and seas have subsided below the Small Craft
Advisory criteria. Therefore, the Small Craft Advisory has been 
cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 10:33 PM EST, 0 minutes earlier. Its key messages:

  • -A strong cold front will blast through the Keys on Thursday. This will bring a period of windy conditions for the Florida Keys beginning Thursday morning, then continuing into Friday morning. -Elevated rain chances will continue through Thursday morning ahead of the cold front. There is also the potential for a few thunderstorms through Thursday morning. -In the wake of the front, expect considerably cooler and drier conditions for late week through the weekend. -Another reinforcing front is expected to move through the area sometime on Sunday or Sunday night.
Area forecast discussion, Jan 14, 10:33 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1033 PM EST Wed Jan 14 2026

...New DISCUSSION, MARINE, AVIATION...

.KEY MESSAGES...

-A strong cold front will blast through the Keys on Thursday. This
 will bring a period of windy conditions for the Florida Keys
 beginning Thursday morning, then continuing into Friday morning.

-Elevated rain chances will continue through Thursday morning
 ahead of the cold front. There is also the potential for a few
 thunderstorms through Thursday morning.

-In the wake of the front, expect considerably cooler and drier
 conditions for late week through the weekend.

-Another reinforcing front is expected to move through the area
 sometime on Sunday or Sunday night.

&&

.DISCUSSION...
Issued at 917 PM EST Wed Jan 14 2026

A cold front is barreling eastward through the Gulf this evening.
Ahead of this front, and closer to home, winds are light to gentle
out of the northwest due to an unrelated trough lifting out across
the Bahamas. Conditions are mild with slightly above normal
temperatures in the lower 70s and dew points in the mid 60s. While
skies are cloudy due to residual stratocumulus, precipitation has
been absent from the vicinity of the archipelago due to a sharply
backing profile on the back side of the departing surface trough.

The weather will change substantially late overnight and
Thursday. The cold front will blast eastward across the Keys
through the morning hours, bringing with it strong westerly
breezes. Copious low level moisture and a sharp prefrontal trough
should result in quite a bit of shower coverage across the area
and a few thunderstorms cannot be ruled out. Fortunately,
sharpening upper level support is expected to lag behind the best
lower level forcing. For now will maintain likely pops and slight
thunder chances. The initial westerly push will result in
temperatures going nowhere through the day. Expect highs broadly
in the lower 70s with dew points holding in the mid 60s early.
Breezes will remain strong as they clock northwesterly later in
the day. This will force temperatures sharply downwards. Expect
mid 60s temperatures with dew points near 60 by sundown.

&&

.MARINE...
Issued at 917 PM EST Wed Jan 14 2026

The main event for the overnight period will be a strong cold
front beginning to blast eastward through Keys waters late tonight
into tomorrow. Initially gentle northwesterlies will back westerly
and slacken slightly. Expect breezes to quickly surge late
tonight as the front sweeps across the area. Expect winds to
gradually clock northwesterly and peak in the afternoon, becoming
strong with occasional gale force gusts. A Small Craft Advisory
has been raised for the deep Gulf zones and will likely be
required on all waters by early tomorrow.

&&

.AVIATION...
(00Z TAFS)
Issued at 917 PM EST Wed Jan 14 2026

Expect rapidly changing conditions at the island terminals
overnight. This is due to a fast approaching cold front. Ahead of
the front, gentle northwesterly breezes will relax and shift
westerly. Meanwhile, near MVFR ceilings (3000 - 5000 ft) may
diminish as recent satellite imagery indicates a large gap
between the cloud field near the Keys and the incoming prefrontal
trough. Frontal passage is expected early Thursday, bringing with
it strong westerly breezes and potentially a prolonged period of
sub VFR ceilings. Rain chances will be high and a few
thunderstorms cannot be ruled out.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 PM EST Thursday for GMZ033-034.

&&

Public/Marine/Fire...11
Aviation/Nowcasts....11
Data Acquisition.....AJP

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 7:50 AM ESTSpecial Marine WarningKEY40 min
Jan 15, 8:30 AM ESTSpecial Marine WarningKEY45 min
Jan 15, 9:13 AM ESTSpecial Marine WarningKEY34 min
Jan 15, 9:49 AM ESTSpecial Marine WarningKEY41 min
Jan 15, 10:14 AM ESTSpecial Marine WarningKEY36 min
Jan 15, 10:53 AM ESTSpecial Marine WarningKEY52 min

Nearby

Small Craft Advisories in Florida, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.